Alert archive / Georgia / River Flood Warnings in 2019

River Flood Warning 37, NWS Atlanta, GA

January 20, 2019Murray County, Whitfield County, Georgia

NWS Atlanta, GA issued this river flood warning at Jan 20, 2019, 3:28 PM EST for Murray County, Whitfield County, Georgia. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
Jan 20, 2019, 3:28 PM EST (20:28 UTC)
Expired
Jan 21, 2019, 8:30 AM EST
In force
17 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Murray County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 114 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Conasauga River at GA 286 near Eton (ETNG1). The gauge peaked at 12.85 ft at Jan 21, 2019, 12:00 AM EST.

actionminormoderate510152001/2001/2101/22
Action stage
10 ft
Minor stage
12 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02384500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

242 
WGUS42 KFFC 202028
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
328 PM EST Sun Jan 20 2019

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Conasauga River near Eton affecting Murray and Whitfield Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC213-313-210200-
/O.NEW.KFFC.FL.W.0037.190120T2028Z-190121T0200Z/
/ETNG1.1.ER.190120T2000Z.190120T2000Z.190120T2000Z.NO/
328 PM EST Sun Jan 20 2019

The National Weather Service in Peachtree City has issued a
* Flood Warning for The Conasauga River near Eton.
* Starting this afternoon.
* At 3 PM Sunday the stage was 11.9 feet...and rising.
* Flood stage is 12 feet.
* At 12 feet...Minor flooding of woodlands...pasture and fields 
  begins along the river...upstream and downstream from the gage on 
  Georgia Highway 286 or Dawnville Road.
  

&&

LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483


$$
4 follow-up statements
495 
WGUS82 KFFC 210136
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
836 PM EST Sun Jan 20 2019

...The Flood Warning continues for the following rivers in Georgia...
 
  Conasauga River near Eton affecting Murray and Whitfield Counties 

 
GAC213-313-210812-
/O.EXT.KFFC.FL.W.0037.000000T0000Z-190121T0812Z/
/ETNG1.1.ER.190120T2000Z.190121T0100Z.190121T0212Z.NO/
836 PM EST Sun Jan 20 2019

...Flood Warning extended until late tonight...The Flood Warning 
continues for The Conasauga River near Eton.
* Until late tonight.
* At 8 PM Sunday the stage was 12.6 feet...and rising.
* Minor flooding is occurring.
* Flood stage is 12 feet.
* At 12 feet...Minor flooding of woodlands...pasture and fields 
  begins along the river...upstream and downstream from the gage on 
  Georgia Highway 286 or Dawnville Road.
  

&&

LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483


$$
208 
WGUS82 KFFC 210211
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
911 PM EST Sun Jan 20 2019

...The Flood Warning continues for the following rivers in Georgia...
 
  Conasauga River near Eton affecting Murray and Whitfield Counties 

  Coahulla Creek near Keiths Mill near Dalton affecting Whitfield 
  County 

 
GAC213-313-211610-
/O.EXT.KFFC.FL.W.0037.000000T0000Z-190121T1642Z/
/ETNG1.1.ER.190120T2000Z.190121T0200Z.190121T1042Z.NO/
911 PM EST Sun Jan 20 2019

...Flood Warning extended until Monday morning...The Flood Warning 
continues for
  The Conasauga River near Eton.
* Until Monday morning.
* At 9 PM Sunday the stage was 12.7 feet...and rising.
* Minor flooding will continue.
* Flood stage is 12 feet.
* The river will continue to fall to below flood stage by early 
  Monday.
* At 12 feet...Minor flooding of woodlands...pasture and fields 
  begins along the river...upstream and downstream from the gage on 
  Georgia Highway 286 or Dawnville Road.


&&

LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483


$$

GAC313-211610-
/O.EXT.KFFC.FL.W.0034.000000T0000Z-190122T2036Z/
/CHCG1.1.ER.190120T0315Z.190121T1200Z.190122T1436Z.UU/
911 PM EST Sun Jan 20 2019

...Flood Warning extended until Tuesday afternoon...The Flood Warning
continues for
  The Coahulla Creek near Keiths Mill near Dalton.
* Until Tuesday afternoon.
* At 9 PM Sunday the stage was 17.5 feet...and rising.
* Minor flooding will continue.
* Flood stage is 16 feet.
* The river will continue rising to near 17.7 feet by tomorrow 
  morning. The river will fall below flood stage late Tuesday 
  morning.
* At 18 feet...Minor flooding expands into the pastures...fields 
  and woodlands upstream and downstream from the Keiths Mill Road 
  bridge.


&&

LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
      3480 8488 3474 8486             

$$
100 
WGUS82 KFFC 210830
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
330 AM EST Mon Jan 21 2019

...The Flood Warning continues for the following rivers in Georgia...
 
  Conasauga River near Eton affecting Murray and Whitfield Counties 

 
GAC213-313-211855-
/O.EXT.KFFC.FL.W.0037.000000T0000Z-190121T1855Z/
/ETNG1.1.ER.190120T2000Z.190121T0545Z.190121T1255Z.NO/
330 AM EST Mon Jan 21 2019

...Flood Warning extended until this afternoon...The Flood Warning 
continues for
  The Conasauga River near Eton.
* Until this afternoon.
* At 3 AM Monday the stage was 12.7 feet and falling.
* Minor flooding is occurring.
* Flood stage is 12 feet.
* The river will continue to fall to below flood stage by this 
  morning.
* At 12 feet...Minor flooding of woodlands...pasture and fields 
  begins along the river...upstream and downstream from the gage on 
  Georgia Highway 286 or Dawnville Road.
  

&&

LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483


$$
807 
WGUS82 KFFC 211330
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
830 AM EST Mon Jan 21 2019

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Conasauga River near Eton affecting Murray and Whitfield Counties

 
GAC213-313-211400-
/O.CAN.KFFC.FL.W.0037.000000T0000Z-190121T1855Z/
/ETNG1.1.ER.190120T2000Z.190121T0545Z.190121T1242Z.NO/
830 AM EST Mon Jan 21 2019

The Flood Warning is cancelled for
  The Conasauga River near Eton.
* This takes effect immediately.
* Until this afternoon.
* At 8 AM Monday the stage was 11.9 feet and falling.
* Flood stage is 12 feet.
* The river will continue to fall.
* Between 10 and 12 feet, bankfull conditions occur along the river 
  upstream and downstream from the gage on Georgia Highway 286, or 
  Dawnville Road.
  

&&

LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 20, 2:22 PM EST, 1 hour 6 minutes earlier.

Area forecast discussion, Jan 20, 2:22 PM EST, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
222 PM EST Sun Jan 20 2019

.SHORT TERM /Tonight through Monday Night/...

The deep long wave trough at the start of the period gradually moves
east and an upper ridge builds across the southeast late Monday into
Monday night. Meanwhile...winds will continue to gust this evening.
Winds will gradually fall below advisory criteria this afternoon
except for scattered areas. Will let the advisory expire at 00z.
At the higher elevations...there should be enough wind overnight
combined with lows in the teens to cause dangerous wind chill
values. Will be issuing a Wind Chill Advisory for the far northeast
tonight. Otherwise...after a very cold night tonight...temperatures
will moderate a bit for Monday and Monday night. However Monday night
will be another cold night with lows below freezing area wide.

41

.LONG TERM /Tuesday through Sunday/...

Extended forecast period continues to look like a significant shift
from our persistent warm winter pattern to a more seasonal period.
Medium-range models continue to be in fairly good agreement
concerning the overall evolution of the long wave pattern dominated
by long wave trough across the eastern U.S. Still a good bit of
inconsistency between models, and to some extent from run-to-run
within the individual models, concerning the timing, path and
impacts of the short wave progression through the long wave pattern.
Still looks like we will be watching for the potential for much of
the forecast area to see a chance of wintry precipitation next
weekend, however, due to the uncertainty in the smaller scale
details, that portion of the forecast period continues to see
limited confidence at this time.

Did not make any substantive changes to the extended period grids
with this cycle, please see the Long Term Forecast Discussion
below.

20

Previous Long Term Forecast Discussion/Monday Night through
Saturday/

The start of the long term will be quiet with and upper-level
ridge axis moving through the area on Tuesday. Surface high
pressure ahead of the ridge is set to develop in the mid-Atlantic
states, with easterly flow against the Southern Blue Ridge
Mountains creating a wedge of cold air that will settle into the
area Tuesday morning. Afterwards, the development of several
planetary Rossby Wave trains will force a fairly active pattern
for the remainder of the forecast period.

The wedge won't stay in place long as an active pattern quickly
moves the next storm system into the area early Wednesday morning.
Much like the last system, scattered showers may develop out
ahead of the main line of storms. Temps will be the highest
through the forecast period with highs in the 60s for most of the
area. the main line of convection looks to move through the area
Wednesday through Thursday morning, with thunderstorms possible
for Central Georgia. With cold air coming into place following the
cold front an additional shortwave kicking through on Friday
could spawn some snow flurries in the far north.

At the far end of the forecast period, another upper-level trough
sweeps through which could bring some light snow to the forecast
area. While models are still very divided on the details, it may
be the first chance of the year for some accumulations outside the
mountainous regions of the state. The event is too far out for
deeper details at this time, but be sure to monitor for further
updates as the system updates.

Thiem

&&

AVIATION...
18Z UPDATE...
MVFR ceilings will continue to dissipate through 00z with VFR
after that for the remainder of the period. Winds will continue
to gust near 30 knots for the balance of the afternoon. Some
low end gusts will continue into the overnight period before
some lighter values finally arrive prior to daybreak on Monday.

//ATL CONFIDENCE...18Z UPDATE...
High on all elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          24  44  25  48 /   0   0   0   5
Atlanta         23  41  28  48 /   0   0   0   5
Blairsville     16  37  22  42 /   0   0   0   5
Cartersville    22  40  27  48 /   0   0   0   5
Columbus        28  48  31  54 /   0   0   0  10
Gainesville     22  41  25  43 /   0   0   0   5
Macon           27  47  28  53 /   0   0   0   5
Rome            22  39  26  49 /   0   0   0   5
Peachtree City  23  43  27  50 /   0   0   0   5
Vidalia         30  47  31  55 /   0   0   0   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 7 PM EST this evening for the following
zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...
Butts...Carroll...Catoosa...Chattahoochee...Chattooga...
Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...
Dade...Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel...
Fannin...Fayette...Floyd...Forsyth...Gilmer...Glascock...
Gordon...Greene...Gwinnett...Hall...Hancock...Haralson...
Harris...Heard...Henry...Houston...Jackson...Jasper...
Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin...
Macon...Madison...Marion...Meriwether...Monroe...Montgomery...
Morgan...Murray...Muscogee...Newton...North Fulton...Oconee...
Oglethorpe...Paulding...Peach...Pickens...Pike...Polk...
Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding...
Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair...
Toombs...Towns...Treutlen...Troup...Twiggs...Union...Upson...
Walker...Walton...Warren...Washington...Webster...Wheeler...
White...Whitfield...Wilcox...Wilkes...Wilkinson.

Wind Chill Advisory from 7 PM this evening to 10 AM EST Monday
for the following zones: Fannin...Gilmer...Towns...Union.

&&

SHORT TERM...41
LONG TERM....20
AVIATION...41
Hazardous weather outlook, Jan 20, 11:32 AM EST, 3 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1132 AM EST Sun Jan 20 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211645-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1132 AM EST Sun Jan 20 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Behind a strong cold front, gusty northwest winds 15 to 25 MPH
will continue through much of today with gusts of 30 to 40 MPH
expected at times, especially in the mountains of north Georgia.
A Wind Advisory is in effect for all of north and central Georgia
until 7 PM this evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Wind chill values on Monday morning could drop into to single
digits for portions of the northern mountains. This could warrant
an advisory in future updates over the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 7:13 PM ESTSpecial Weather StatementFFCMonroe32 min
Jan 19, 7:31 PM ESTSpecial Weather StatementFFCSchley29 min
Jan 19, 7:41 PM ESTSpecial Weather StatementFFCBibb, Jones, Putnam34 min
Jan 19, 7:55 PM ESTRiver Flood WarningFFCDade15 hr
Jan 19, 8:05 PM ESTSpecial Weather StatementFFCHouston, Macon, Peach, Sumter, Twiggs40 min
Jan 19, 8:10 PM ESTSpecial Weather StatementFFCHancock35 min
Jan 19, 8:42 PM ESTSpecial Weather StatementFFCBleckley, Dooly, Twiggs, Washington, Wilkinson33 min
Jan 19, 8:57 PM ESTRiver Flood WarningFFCForsyth, Fulton24 hr
Jan 19, 9:16 PM ESTSpecial Weather StatementFFCBleckley, Pulaski, Wilkinson44 min
Jan 19, 9:27 PM ESTRiver Flood WarningFFCGordon, Murray, Whitfield23 hr
Jan 19, 9:35 PM ESTSpecial Weather StatementFFCJefferson25 min
Jan 19, 10:00 PM ESTRiver Flood WarningFFCWhite9 hr
Jan 19, 10:22 PM ESTRiver Flood WarningFFCWhitfield57 hr
Jan 20, 4:27 AM ESTRiver Flood WarningFFCMurray8 hr
Jan 20, 4:35 AM ESTRiver Flood WarningFFCChattooga11 hr
Jan 20, 2:20 PM ESTWind Chill AdvisoryFFCFannin, Gilmer, Towns, Union20 hr

Nearby

River Flood Warnings in Georgia, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.